MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and balloon detachment occurred.The target lesion was located in the non-tortuous and severely calcified left main artery.A 12mm x 3.50mm nc quantum apex balloon catheter was advanced for pre-dilatation.However, during inflation, the balloon ruptured and completely came off the shaft.A snare was used to try and retrieve the balloon fragment but was unsuccessful.Subsequently, the balloon fragment was stented in the left main artery.There were no patient complications reported and the patient has fully recovered.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an incomplete device return of an nc quantum apex balloon catheter along with unknown tiny fragment sections.The device was visually and microscopically examined.There were numerous bends and kinks to both the shaft and the hypotube.There was contrast and blood in the inflation lumen.At 20cm from the rpe (rapid port exchange), the guidewire lumen was buckled for a length of 1mm.At 21.3cm from the rpe, there was a separation of the inflation lumen.The shaft edges of the separation are indicative of a burst as the shaft was stretched and blown apart.At 26cm from the rpe, there was separation of the guidewire lumen.The guidewire lumen was stretched down for a length of 2mm at the separation point.The total returned length of the device was 144.1cm from the strain relief.The device was returned incomplete as the distal portion of both the inflation lumen and guidewire lumen, the balloon, markerbands and tip of the device were not returned.Tiny fragment sections were returned.One section was 7mm in length and the other was 3mm.Ftir testing was performed on the returned fragments.Analysis indicates the fragments are most likely to be fibrous and of nylon material.Product analysis was able to confirm the reported events as the shaft separation of the device confirms the reported material rupture and detachment.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13971670
Report Number2134265-2022-03737
Device Sequence Number6626832
Product Code LOX
UDI-Device Identifier08714729783282
UDI-Public08714729783282
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2024
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0028133044
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown